Mumsnetters aren't necessarily qualified to help if your child is unwell. If you have any serious medical concerns, we would urge you to consult your GP.

DD1 nauseous taking the Pill

(11 Posts)
Itchyandscratchy Sun 13-Nov-16 17:51:09

DD1 (15) went on the pill last week (Monday) to help regulate heavy and painful periods. On Weds morning she woke up feeling very nauseous and stayed off school. Thought it was a bug. By Weds night she was grand and eating well, but was feeling very sick again the next morning.

It then occurred to me that it could be side-effect of the pill. We made sure she took it after eating that night and she felt better the next day. But she's still been feeling pretty crap today and put off seeing friends as she felt sick (although has not actually been sick since a brief honk on Weds morning).

At what point should it be settling down, do you think, or which point should we be getting back in touch with the GP to think about an alternative? Anyone had any experience of this? She's not a skiver and really likes school so is getting upset at feeling ill and missing any more time.

ChittyBB Mon 14-Nov-16 07:05:53

I suffered from nausea on the Pill and it was not worth it. It also made me slightly depressed and anxious. I started at 14 to sort out my periods and acne but neither of those things were as bad as the side effects of the pill.

Shootingstar2289 Mon 14-Nov-16 17:14:07

Hiya, after having my daughter I started taking the pill (had the coil before I had her) and I felt nauseous for a week or so. Not too long, just my body getting used to I guess. That was Microgynon.

If it doesn't subside, the doctor may want to try another pill.

Good luck.

Imsickofnamechanging Mon 14-Nov-16 17:17:34

I went on Microgynon for exactly the same reasons as OP's DD donkey yrs ago. I'm not sure which was worse, the pain or the sickness every single day for 18months. I couldn't function and had to come off it. OP you'll just have to wait and see I think, but don't wait too long, there are other remedies out there, and the Nausea is helish.

Graphista Mon 14-Nov-16 17:20:07

While nausea can be a problem on the pill...

She's 15, is feeling nauseous in the morning but not other times, until recently had she mentioned problems with periods? How long has she been having periods... Basically could she be pregnant?

Imsickofnamechanging Mon 14-Nov-16 17:22:24

I missed that the she is naseuous just in the mornings.

nooka Mon 14-Nov-16 17:32:20

My dd is currently on the minipill (she can't take estrogen) to try and stop her ovulating. The first one she tried made her quite depressed (and didn't work anyway) so now she's on mycrogynon. In both cases her doctor recommended a three month trial as it takes a bit of time for the hormones to settle.

HeyMicky Mon 14-Nov-16 17:38:39

What time does she take it? I used to feel about 9 hours after taking it so I used to take it at 5pm so I was asleep when it hit. Taking it in the morning was impossible

Itchyandscratchy Mon 14-Nov-16 18:59:18

She's not pregnant.
I rang the GP today and they said they'd ring back sometime this evening to see how long we give it before thinking about an alternative.
She's taking it after supper and feels awful once she's up and about in the mornings. It's horrible seeing her like this, poor thing. While she's getting better as the day goes on, she's looking peaky and not got much of an appetite which is not like her. Hope doc rings soon - I'm all for getting her to bin them!

Graphista Mon 14-Nov-16 19:49:59

Was just a thought, it happens.

Not great if it is making her really unwell. Has the cause of the period problems been investigated?

1 I'm not a fan of treating symptoms without checking on a cause

2 it might be the cause + the meds making her ill

AButterflyLightsBesideUs Thu 17-Nov-16 21:25:12

I couldn't take the combined pill - the oestrogen in it gave me unremitting nausea and lots of vomiting (the worst was microgynon, I vomited every 40 mins on that for about 6 hours out of 24). GP and I tried a couple of other newer combined pills with smaller amounts of the synthetic oestrogen, which gave small improvements but it was untenable. I switched to the progesterone only pills (mini pills) and had no issues with nausea.

I don't know if there's any connection but I suffered very bad sickness in all 4 of my pregnancies - this current one required medication to manage.

It could well be the pill affecting her like this, it sounds very like it to me. I would suggest she talks to her GP about progesterone only pills.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now